ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Nonsimilar incompressible laminar boundary layers with magnetic field.

Meena, BK and Nath, G (1978) Nonsimilar incompressible laminar boundary layers with magnetic field. In: Proceedings Mathematical Sciences, 87 (2). pp. 55-64.

Full text not available from this repository. (Request a copy)
Official URL: http://www.springerlink.com/content/v166212uh53531...

Abstract

The solution of the steady laminar incompressible nonsimilar magneto-hydrodynamic boundary layer flow and heat transfer problem with viscous dissipation for electrically conducting fluids over two-dimensional and axisymmetric bodies with pressure gradient and magnetic field has been presented. The partial differential equations governing the flow have been solved numerically using an implicit finite-difference scheme. The computations have been carried out for flow over a cylinder and a sphere. The results indicate that the magnetic field tends to delay or prevent separation. The heat transfer strongly depends on the viscous dissipation parameter. When the dissipation parameter is positive (i.e. when the temperature of the wall is greater than the freestream temperature) and exceeds a certain value, the hot wall ceases to be cooled by the stream of cooler air because the ‘heat cushion’ provided by the frictional heat prevents cooling whereas the effect of the magnetic field is to remove the ‘heat cushion’ so that the wall continues to be cooled. The results are found to be in good agreement with those of the local similarity and local nonsimilarity methods except near the point of separation, but they are in excellent agreement with those of the difference-differential technique even near the point of separation.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Springer.
Keywords: Nonsimilar -viscous dissipation - cylinder - sphere -finite difference scheme - skin friction -heat transfer.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 21 Dec 2009 06:39
Last Modified: 21 Dec 2009 06:39
URI: http://eprints.iisc.ernet.in/id/eprint/24303

Actions (login required)

View Item View Item